Rhode Island, 2021High Wind and Strong Wind in Rhode Island, March 1 to 2, 2021
March 1 to 2, 2021 · NWS BOX · 6 events in 6 counties and zones
An arctic cold front moved through southern New England on the afternoon of March 1st. It was followed by very strong/damaging west-northwest winds, which continued through much of the night and into the early morning hours on March 2nd.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An arctic cold front moved through southern New England on the afternoon of March 1st. It was followed by very strong/damaging west-northwest winds, which continued through much of the night and into the early morning hours on March 2nd. There were several reports of downed trees in northern Rhode Island.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 1, 3:00 PM EST, 3 hours 47 minutes earlier.
Area forecast discussion, Mar 1, 3:00 PM EST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
300 PM EST Mon Mar 1 2021
.SYNOPSIS...
In the wake of an Arctic cold front widely scattered snow showers
are possible late this evening and overnight. Winds ramp up
prompting a Wind Advisory for all of southern New England through
early Tuesday afternoon. Additionally, temperatures drop well below
normal and are accompanied by sub-zero wind chills for Tuesday
morning. A brief warmup expected on Wednesday with above normal temperatures,
then a return to somewhat colder weather late in the week through
the weekend, but mainly dry condition should prevail.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Rain showers continue to shift towards the east with the back edge
of the showers exiting eastern Massachusetts between 5 PM and 7 PM.
High-res guidance brings widely scattered snow showers into northern
Massachusetts between 03z-06z. The signal for snow squall parameter
isn't as robust, thus we aren't anticipating any squall-like
conditions. HRRR and NAM 3KM show streamers of snow moving across
areas north of the Mass Pike and fizzle out as they shift towards
the coast. Since these snow showers will be widely scattered we
don't anticipate any significant issues on the roadways - outside of
a brief period of reduced visibility.
On the backside of this cold front our wind direction veers from the
south to the northwest. Aloft, a 700mb trough moves across southern
New England late this evening through early Tuesday morning. Looking
at BUFKIT soundings we should be able to mix down rather gusty winds
to the surface - up to 50 MPH away from the coast and near 60 MPH
over the waters. Wind Advisories still stand for all of
Massachusetts, Connecticut, and Rhode Island through Tuesday
afternoon. It's worth to mention areas across the higher terrain of
Worcester County, eastern slopes of the Berkshires, out the outer
most areas of the Cape could see isolated wind gusts as high as 60
MPH. Over the water we do anticipate winds to gust between 60 and 65
MPH - because of this we did replace our Gale Warnings with Storm
Warnings - the only exceptions are Narragansett Bay and Boston
Harbor.
Finally, it's a rather cold night with temperatures ranging from the
upper teens at the coast to near zero across the interior. Our
blustery northwest wind is driving down our feels like temperatures
to zero at the coast and -20F across the interior. Because of this
we did extend our Wind Chill Advisory to now include all of Franklin
County, northern Worcester County, and northern Middlesex
Counties.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Tuesday: An area of weakening high pressures will slide across the
southern Ohio Valley, this pushes a surface low out into the Saint
Lawrence Gulf. Winds will ease during the first half of the day
though it will remain rather chilly with highs in the 20s to lower
30s at the coast.
Tuesday Night: The weakening high pressure slides south and lowering
pressure to the north, that will result in increasing clouds
overnight. Winds aloft will shift from NW to SW and help usher in
slightly warmer temperatures. This coupled with the cloud cover
should yield overnight lows in the upper teens across the interior
to the low 30s at the coast.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Highlights...
* Mild and dry Wed
* Turning colder for the end of the week into the weekend with
below normal temps
* Mainly dry through the period
Overview...
Developing -AO/-NAO pattern through the end of the week and into the
weekend as Greenland block sets up. Piece of TPV will locked in
across eastern Canada with troughiness over the NE and New Eng.
Result will be a trend toward colder temps averaging below normal
from Thu through the weekend with Fri/Sat likely the coldest days of
the period. This will be preceded by a relatively mild day on Wed
with above normal temps.
Precip wise, it looks like a rather quiet period with mainly dry
conditions right through the weekend and into early next week. There
are multiple shortwaves rotating around the vortex in eastern Canada
but moisture is limited and outside of a few brief flurries/snow
showers, expect mainly dry conditions. Weekend ocean storm is
expected to pass well SE of New Eng and not pose a risk.
There is decreasing forecast confidence as we head toward the end of
the weekend into early next week on how quickly the pattern breaks
down which impacts temp forecast. GFS is quicker than ECMWF lifting
out the trough and building the SE ridge which brings milder temps
to the region Sun/Mon. We leaned toward slower ECMWF solution as GFS
typically has a progressive bias, so we have temps remaining below
normal. It does appear pattern change eventually takes place during
next week with a transition to +AO/+NAO/-PNA and milder weather.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
This Afternoon...High confidence.
IFR to LIFR conditions improving to VFR by late afternoon as
precipitation tapers off from west to east. Winds shifting from
the S/SE to the W/NW as a cold front moves through. Gusts of
30-40 kts developing during the late afternoon.
Tonight...High confidence.
VFR with strong WNW to NW gusts of 35-45 kts. There may be a few
isolated 50 kt gusts as well as GFS/NAM BUFKIT soundings
indicate. Could see brief MVFR/IFR snow showers/squalls passing
through, we do expect coverage to be widely scattered at best.
Tuesday...High confidence.
VFR with gusty WNW to NW winds to start. Expecting gusts of
30-45 kts to start. Winds and gusts diminishing during the
afternoon. Should see gusts falling to 15-30 kts.
KBOS TAF...High confidence in trends. Expect a period of
IFR/LIFR into the AM push, improving to VFR in the afternoon.
KBDL TAF...High confidence in trends. Expect a period of
IFR/LIFR into the AM push, improving to VFR in the afternoon.
Outlook /Wednesday through Saturday/...
VFR. Breezy.
&&
.MARINE...
We've upgraded all our waters to Storm Warnings for gusts between 60
and 65 MPH, the only exception are Narragansett Bay and Boston
Harbor where Gale Warnings are still in effect. We expect these
gusty winds to persist through early Tuesday afternoon. On top of
this have widespread moderate freezing spray still expected with an
arctic airmass moving in. The Freezing Spray Advisory previously
issued into for tonight into Tuesday morning still looks good.
Outlook /Wednesday through Saturday/...
Wednesday: Low risk for Small Craft Advisory winds with gusts
up to 25 kt. Local rough seas.
Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft.
Thursday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Local rough seas.
Thursday Night through Friday: Moderate risk for Small Craft
Advisory winds with gusts up to 25 kt. Areas of rough seas.
Chance of freezing spray.
Friday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas.
Saturday: Winds less than 25 kt. Seas up to 5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 10 AM EST Tuesday for CTZ002>004.
MA...Wind Advisory until 10 AM EST Tuesday for MAZ002>006-008>021-
026.
Wind Chill Advisory from midnight tonight to 10 AM EST Tuesday
for MAZ002>004-008-009-026.
Wind Advisory until 1 PM EST Tuesday for MAZ007-022>024.
RI...Wind Advisory until 10 AM EST Tuesday for RIZ001>008.
MARINE...Storm Warning from 10 PM this evening to 8 AM EST Tuesday for
ANZ232>234.
Freezing Spray Advisory from midnight tonight to 1 PM EST
Tuesday for ANZ231>237-250-251-254>256.
Gale Warning until 7 PM EST Tuesday for ANZ230.
Storm Warning from 7 PM this evening to 1 PM EST Tuesday for
ANZ231-251.
Gale Warning until 4 PM EST Tuesday for ANZ236.
Storm Warning from 10 PM this evening to 7 AM EST Tuesday for
ANZ235-237.
Storm Warning from midnight tonight to 1 PM EST Tuesday for
ANZ250-254.
Storm Warning until 10 AM EST Tuesday for ANZ255-256.
&&
SYNOPSIS...KJC/Gaucher
NEAR TERM...Gaucher
SHORT TERM...Gaucher
LONG TERM...KJC
AVIATION...KJC/Gaucher
MARINE...KJC/GaucherHazardous weather outlook, Mar 1, 4:23 PM EST, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
423 PM EST Mon Mar 1 2021
MAZ005-006-013>021-RIZ001>008-022130-
Central Middlesex MA-Western Essex MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
423 PM EST Mon Mar 1 2021
...WIND ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...
This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts, and Rhode
Island.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ007-022>024-022130-
Eastern Essex MA-Barnstable MA-Dukes MA-Nantucket MA-
423 PM EST Mon Mar 1 2021
...WIND ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY...
This Hazardous Weather Outlook is for northeastern Massachusetts
and southeastern Massachusetts.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ026-022130-
Northern Middlesex MA-
423 PM EST Mon Mar 1 2021
...WIND ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
TUESDAY...
This Hazardous Weather Outlook is for eastern Massachusetts.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Wind Chill Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Wind Chill Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ002>004-008-009-022130-
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Western Hampshire MA-Western Hampden MA-
423 PM EST Mon Mar 1 2021
...WIND ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
TUESDAY...
This Hazardous Weather Outlook is for central Massachusetts and
western Massachusetts.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Wind Chill Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Wind Chill Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CTZ002>004-MAZ010>012-022130-
Hartford CT-Tolland CT-Windham CT-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-
423 PM EST Mon Mar 1 2021
...WIND ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...
This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts and western Massachusetts.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ255-256-022130-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
423 PM EST Mon Mar 1 2021
...STORM WARNING IN EFFECT UNTIL 10 AM EST TUESDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST TUESDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
Freezing Spray Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
Freezing Spray Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ250-254-022130-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
423 PM EST Mon Mar 1 2021
...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST
TUESDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST TUESDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
Freezing Spray Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
Freezing Spray Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ231-251-022130-
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
423 PM EST Mon Mar 1 2021
...STORM WARNING IN EFFECT UNTIL 1 PM EST TUESDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST TUESDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
Freezing Spray Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
Freezing Spray Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ235-237-022130-
Rhode Island Sound-Block Island Sound-
423 PM EST Mon Mar 1 2021
...STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST
TUESDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST TUESDAY...
This Hazardous Weather Outlook is for Rhode Island coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
Freezing Spray Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
Freezing Spray Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ236-022130-
Narragansett Bay-
423 PM EST Mon Mar 1 2021
...GALE WARNING IN EFFECT UNTIL 4 PM EST TUESDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST TUESDAY...
This Hazardous Weather Outlook is for Rhode Island coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Freezing Spray Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Freezing Spray Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ232>234-022130-
Nantucket Sound-Vineyard Sound-Buzzards Bay-
423 PM EST Mon Mar 1 2021
...STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EST
TUESDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST TUESDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
Freezing Spray Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
Freezing Spray Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230-022130-
Boston Harbor-
423 PM EST Mon Mar 1 2021
...GALE WARNING IN EFFECT UNTIL 7 PM EST TUESDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov
You can follow us on Twitter at
@NWSBoston
In the hours before
Local storm report, Mar 1, 5:48 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
548 PM EST MON MAR 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM NON-TSTM WND GST MT. TOM 42.25N 72.65W
03/01/2021 M62 MPH HAMPSHIRE MA MESONET
MT TOM
&&
EVENT NUMBER BOX2102137
WSHigh Wind, Northwest Providence
- When
- March 1, 6:47 PM EST to March 2, 7:13 AM EST
- Where
- Northwest Providence forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
Winds generally were gusting to 50 to 60 mph. At the North Central State Airport in Smithfield, the ASOS (KSFZ) recorded a gust to 55 mph at 1256 AM EST on March 2nd. In Scituate at 647 PM EST on March 1st, a tree and wires were down on Route 101. In Foster at 1029 PM EST on March 1st, a tree was down on Danielson Pike. In Cumberland at 713 AM EST on March 2nd, a tree was down onto a house on Cedar Way.
Strong Wind, Western Kent
- When
- March 1, 9:00 PM EST to March 2, 5:00 AM EST
- Where
- Western Kent forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 41.673, -71.579 (the zone’s center; the record gives no point)
Winds generally were gusting to 50 to 55 mph across western Kent County. At the nearby North Central State Airport, the ASOS (KSFZ) recorded a wind gust to 55 mph at 1256 AM EST on March 2nd and a T.F. Green Airport (KPVD), there was a 49 mph gust on the ASOS at 451 AM EST. At 1034 PM EST on March 1st in Coventry, a tree was down on Hill Farm Road.
Strong Wind, Southeast Providence
- When
- March 2, 12:12 AM EST to 7:14 AM EST
- Where
- Southeast Providence forecast zone
- Measured
- 49 kt (56 mph) measured gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
Winds generally were gusting to 50 to 55 mph. At 3 AM EST on March 2nd, a mesonet site at Fox Point in Providence recorded a gust to 56 mph. At nearby T. F. Green Airport in Warwick, the ASOS (KPVD) recorded a gust to 49 mph at 451 AM EST on March 2nd. In Providence at 1212 AM EST on March 2nd, a tree was down on a vehicle on the I-95 ramp at Exit 23. In East Providence at 714 AM EST, a tree and wires were down on a house on Ridgewood Drive.
High Wind, Newport
- When
- March 2, 1:19 AM EST to 3:37 AM EST
- Where
- Newport forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.500, -71.281 (the zone’s center; the record gives no point)
At 337 AM EST on March 2nd, a mesonet station at Fogland Beach recorded a wind gust to 61 mph. At 119 AM EST, a mesonet site at Rose Island recorded a gust to 58 mph. At the Newport State Airport, the ASOS (KUUU) had a strong wind gust of 53 mph at 153 AM EST.
High Wind, Block Island
- When
- March 2, 2:00 AM EST to 4:00 AM EST
- Where
- Block Island forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.397, -71.620 (the zone’s center; the record gives no point)
At 2 AM EST on March 2nd, a mesonet site at the Block Island Jetty recorded a wind gust to 65 mph. A separate report of a 58 mph gust was received from New Shoreham at 357 AM EST.
High Wind, Washington
- When
- March 2, 2:00 AM EST to 3:00 AM EST
- Where
- Washington forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.397, -71.620 (the zone’s center; the record gives no point)
At 211 AM EST on March 2nd, a mesonet station at Point Judith recorded a gust to 64 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Georgia, March 1, 20211 death · $295,000 · EF1 · 4 events
- Flooding in West Virginia, March 1 to 4, 2021$412,000 · 47 events
- Flash Flooding and Debris Flows in Kentucky, March 1 to 2, 2021$75,000 · 74 events
- Strong Wind in Vermont, March 1, 2021$255,000 · 16 events
- Flood in Nebraska, March 1 to 5, 2021$500,000 · 1 event
- Flooding in Kentucky, March 1 to 5, 2021$100,000 · 5 events
- High Wind and Strong Wind in Massachusetts, March 1 to 2, 2021$58,000 · 68 kt wind · 15 events
- Flooding in Ohio, March 1 to 5, 2021$74,000 · 9 events
- Flooding in Kentucky, March 1 to 25, 2021$72,000 · 7 events
- Flooding in Tennessee, March 1, 2021$70,000 · 3 events
- High Wind and Strong Wind in New York, March 1 to 2, 2021$22,000 · 50 kt wind · 27 events
- Flooding and Heavy Rain in West Virginia, March 1 to 2, 2021$50,000 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 937916, 937913, 937917, 937912, 937911, 937920.